MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at time of event was not provided.Patient sex at time of event was not provided.(b)(4).This event is currently under investigation.
 
Event or Problem Description
During an angioplasty for at artery procedure, the physician accessed from the dp artery.Did not use an introducer sheath but had the bare uniglide wire and crossed cto retrograde.The patient had an occlusion in the at artery up to the papatile.The uniglide was locked in and cxi catheter across the occlusion.The physician wanted to exchange the catheter and while removing felt no resistance.When the catheter was removed it was noted that approximately 15cm of the catheter had separated and remained in the patient.The physician attempted to retrieve with a snare but was unsuccessful.Due to the occlusion and the difficulty of removal the physician left the fragment.No further procedures are planned and the patient was doing well and released to go home.Additional information provided by the rep states: after removing the catheter from the patient, the physician cut off a portion (distal 5 cm) of the catheter with scissors thinking that he would put it into the patient again with a clean cut.He ultimately did not put the catheter back into the patient.The piece that broke off during the procedure remained inside the patient's body.It was the physician's decision to leave the catheter fragment inside the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a review of the complaint history, quality control, device history record, instructions for use (ifu), documentation and a visual inspection of the returned product was conducted.Two fragments of a used device were returned for investigation.The proximal portion of the device measured 70.8 cm in length.The mid-section of the device showed discoloration and elongation of 4mm and measures 4.4cm in length.The distal portion of the device was not returned for investigation.A review of the device history record showed no nonconforming events which could contribute to this failure mode.Design verification testing has been performed to ensure the catheter force at break meets the iso 10555-1 requirement of 10 n.There is no evidence to suggest the product was not made to specifications.The device is shipped with an instruction for use (ifu) that describes the intended use contraindications, warnings and precautions, and the correct procedures.The ifu indicates that ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on visual inspection of the returned product it is feasible to suggest that the device encountered forces beyond its design.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5630139
Report Number1820334-2016-00280
Device Sequence Number18832599
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)190311(10)6805869
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/13/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2016
Supplement Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;